Curves with rational chord-length parametrization
2008 - J. Sanchez-Reyes, L. Fernandez-Jambrina
Computer Aided Geometric Design 25, 205-213 (2008).
Abtract
It has been recently proved that rational quadratic circles in standard Bezier form are parameterized by chord-length. If we consider that standard circles coincide with the isoparametric curves in a system of bipolar coordinates, this property comes as a straightforward consequence. General curves with chord-length parametrization are simply the analogue in bipolar coordinates of nonparametric curves. This interpretation furnishes a compact explicit expression for all planar curves with rational chord-length parametrization. In addition to straight lines and circles in standard form, they include remarkable curves, such as the equilateral hyperbola, Lemniscate of Bernoulli and Limacon of Pascal. The extension to 3D rational curves is also tackled. (C) 2007 Elsevier B.V. All rights reserved.